Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 7, 2011, 7:21 PM MDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 7, 2011, 8:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Cheyenne, WY
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3867 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WWUS85 KCYS 080121 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SUN AUG 7 2011 WYZ101-103-105>107-080215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 721 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTHERN CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 815 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BOXELDER TO 19 MILES WEST OF GARRETT...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DOUGLAS... LAPRELE RESERVOIR... GARRETT... ESTERBROOK... LAPRELE CREEK... WINDY PEAK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 123 AND 154. && LAT...LON 4281 10514 4207 10515 4209 10601 4281 10595 TIME...MOT...LOC 0121Z 270DEG 22KT 4272 10583 4213 10594 $$ MAZUR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:52 PM MDT, 29 minutes earlier.
Area forecast discussion, Aug 7, 6:52 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 652 PM MDT SUN AUG 7 2011 ,AVIATION...00Z TAF ISSUANCE... SOME SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE NORTH PART OF THE CWA THROUGH THE LATE EVENING. SOME OF THE STORMS WILL HAVE BRIEF WIND GUSTS AS HIGH AS 45 KNOTS ASSOCIATED. VFR CONDITIONS WILL THEN BE COMMON THROUGH MONDAY EVENING. THE EXCEPTION WILL BE OVER THE PANHANDLE WHERE IFR CEILINGS AND VISIBILITIES WILL DEVELOP AFTER 09Z AND PERSIST THROUGH 15Z. THUNDERSTORMS WILL FORM OVER THE EAST PART OF THE CWA MONDAY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. && .PREVIOUS DISCUSSION.../ISSUED AT 230 PM MDT SUN AUG 7 2011/... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SOME CONVECTION WILL MOVE ACROSS MAINLY NORTHERN AND EASTERN PARTS OF THE CWA THROUGH THIS EVENING WITH STRONGER STORMS EXPECTED TO EXIT THE CWA BY LATE THIS AFTERNOON AS SFC TROF CONTINUES TO PUSH EASTWARD. REMAINING ACTIVITY SHOULD DISSIPATE THIS EVENING. PUSH OF COOLER AIR WILL BEGIN TO MOVE INTO THE CWA MONDAY AFTERNOON AND SOME SHOWERS AND STORMS POSSIBLE IN ASSOCIATION WITH IT...MAINLY OVER THE NORTHEAST PART OF THE CWA. BETTER CHANCE FOR SOME STORMS TUESDAY AFTERNOON AND EVENING AS SFC WINDS TURN MORE EAST AND SOUTHEAST AND RATHER NARROW STRIP OF INSTABILITY SETS UP JUST EAST OF THE MTNS. TEMPERATURES ABOUT 5-8 DEGREES COOLER OVER THE PLAINS TUESDAY. LONG TERM...WEDNESDAY THROUGH SUNDAY... MAIN FORECAST CONCERN WILL BE TEMPERATURES AND AFTERNOON CONVECTION CHANCES. ON WED LARGE SCALE UPPER FLOW PATTERN REMAINS ZONEAL WITH WEAK UPPER LEVEL SHORTWAVE ENERGY EJECTING EAST ALONG JET MAX. MEANWHILE SURFACE STATIONARY FRONT WILL REMAIN ALONG NE/WY BORDER WITH MAIN INSTABILITY AND MOISTURE AXIS IN WRN NEB PANHANDLE FOR BEST CHANCE OF TSTMS. THIS PATTERN WILL REMAIN UNTIL SHORTWAVE TROUGH IN MONTANA EJECTS EAST AND MOVES FRONTAL BOUNDARY FARTHER INTO NEBRASKA ON THURSDAY. AS SHORTWAVE TROUGH MOVES THROUGH DAKOTAS ON FRIDAY ANOTHER FRONTAL SURGE WILL SHIFT FRONT BACK WEST TOWARD LARAMIE RANGE WITH COOLER AIR SURGE AND POSSIBLE UPSLOPE SAT AND SUNDAY...ALTHOUGH SURFACE FLOW LOOKS TO BE MORE DUE SOUTH FOR MAINLY ALONG SRN MOUNTAINS. TEMPS STAY AROUND +14C TO +16C AT 700MB ON WED AND THU BEFORE DROPPING TO +7C TO +11C EAST OF LARAMIE RANGE FOR OVERALL COOLING OF TEMPS TO NEAR NORMAL OR SLIGHTLY BELOW. SUNDAY WILL RETURN TO WARMING PATTERN. HAVE ADJUSTED PCPN UP SLIGHTLY ALONG BOUNDARY IN THE EXTENDED WITH MINOR TEMPERATURE CHANGES. && .AVIATION...18Z DISCUSSION... VFR CONDITIONS WILL PREVAIL FROM NE/WY BORDER WEST AS SURFACE TROUGH MOVES EAST WITH DRY WEST TO NORTHWEST SURFACE FLOW. EXPECT POSSIBLE AFTN TSTMS WITH OCCASIONAL MVFR CIGS AND GUSTY SFC WINDS...MAINLY EAST OF CDR AFT 21Z WHERE MAIN INSTABILITY AXIS AND MOISTURE ARE PRESENT. && .FIRE WEATHER... RED FLAG CONDITIONS MET OVER EC WY THIS AFTERNOON WITH WINDS AND LOW RHS. THIS SHOULD END EARLY THIS EVENING THUS RED FLAG WARNING SHOULD EXPIRE AS EXPECTED. LESS WIND EXPECTED MONDAY THUS CONCERNS LESS. WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS LATE MONDAY WITH A LITTLE COOLER TEMPERATURES FOR TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...RED FLAG WARNING UNTIL 8 PM SUNDAY FOR WYZ101-WYZ102-WYZ103. NE...NONE. && SHORT TERM/FIRE WEATHER...RE LONG TERM/AVIATION...SLA UPDATE...WEILAND
Hazardous weather outlook, Aug 7, 3:07 PM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 307 PM MDT SUN AUG 7 2011 NEZ019-020-054-WYZ104>106-109>119-081115- SCOTTS BLUFF-BANNER-KIMBALL-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 307 PM MDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. THE BEST CHANCES WILL BE CONFINED TO AREAS EAST OF THE LARAMIE RANGE. THE BEST THUNDERSTORM COVERAGE LOOKS TO BE ON TUESDAY...WHERE A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-021-055-095-096-WYZ101>103-107-108-081115- DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-EAST PLATTE COUNTY-GOSHEN COUNTY- 307 PM MDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA INTO EARLY THIS EVENING BEFORE ENDING. A FEW THUNDERSTORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. THE BEST THUNDERSTORM COVERAGE LOOKS TO BE ON TUESDAY...WHERE A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 7, 2:15 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL DALTON 41.41N 102.97W
08/07/2011 M1.25 INCH CHEYENNE NE TRAINED SPOTTER
HAIL DIAMETER RANGED FROM ONE INCH TO ONE AND ONE QUARTER
INCHES. HAIL HAS CONTINUED SINCE 2 PM.
&&
MWEILANDSpecial weather statement, Aug 7, 2:54 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT SUN AUG 7 2011 NEZ055-072130- CHEYENNE NE- 254 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 330 PM MDT... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF SUNOL...OR 19 MILES NORTHEAST OF SIDNEY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE COUNTY. && LAT...LON 4123 10279 4140 10274 4139 10260 4123 10260 TIME...MOT...LOC 2054Z 269DEG 28KT 4132 10266 APFEL
Local storm report, Aug 7, 4:32 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST DEER CREEK 42.83N 105.78W
08/07/2011 M51 MPH CONVERSE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAIJED AT 30 MPH.
&&
MWEILANDLocal storm report, Aug 7, 5:04 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST DOUGLAS 42.76N 105.39W
08/07/2011 M63 MPH CONVERSE WY ASOS
&&
HAMMERSpecial weather statement, Aug 7, 5:08 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SUN AUG 7 2011 WYZ101>103-107-108-080000- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY- 508 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...EASTERN CONVERSE...NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 600 PM MDT... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS OVER EASTERN CONVERSE AND NIOBRARA COUNTIES. THE STORMS WERE MOVING TO THE EAST AT 30 MPH. THESE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS AS HIGH AS 60 MPH...LIGHTNING AND LITTLE IN THE WAY OF RAINFALL THROUGH SUNSET. AT 446 PM...THE DOUGLAS AIRPORT RECORDED A WIND GUST TO 63 MPH. ALSO AT 410 PM...A GUST TO 51 MPH WAS REPORTED NEAR GLENROCK. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LUSK... DULL CENTER... DULL RESERVOIR... MIDDLE CREEK RESERVOIR... MANNING RANCH... GLENDO... LANCE CREEK... KEELINE... MANVILLE... RAWHIDE BUTTES... PRAIRIE CENTER... REDBIRD... MULE CREEK JUNCTION... LOST SPRINGS... VAN TASSELL... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 111 AND 149. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4350 10407 4248 10407 4249 10547 4346 10582 TIME...MOT...LOC 2304Z 290DEG 27KT 4278 10534 MSW
Special weather statement, Aug 7, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SUN AUG 7 2011 WYZ101-103-105>107-080215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 721 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTHERN CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 815 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BOXELDER TO 19 MILES WEST OF GARRETT...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DOUGLAS... LAPRELE RESERVOIR... GARRETT... ESTERBROOK... LAPRELE CREEK... WINDY PEAK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 123 AND 154. && LAT...LON 4281 10514 4207 10515 4209 10601 4281 10595 TIME...MOT...LOC 0121Z 270DEG 22KT 4272 10583 4213 10594 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Aug 8, 3:26 PM MDT | Special Weather Statement | CYS | Morrill | 49 min |
| Aug 8, 3:40 PM MDT | Special Weather Statement | CYS | Dawes | 65 min |
| Aug 8, 3:44 PM MDT | Special Weather Statement | CYS | Cheyenne | 46 min |
| Aug 8, 4:42 PM MDT | Special Weather Statement | CYS | Dawes | 63 min |
| Aug 8, 4:59 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Aug 8, 5:42 PM MDT | Special Weather Statement | CYS | Box Butte | 48 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.